MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-230U-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Unspecified Gastrointestinal Problem (4491)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "validation of a novel bcm model for recurrence risk prediction after mucosectomy of colorectal lateral spreading tumors in a european cohort".Literature summary: background and aim: piecemeal endoscopic mucosal resection (pemr) is the best approach to resect large lateral spreading tumors (lst, > 20 mm width).However, it is associated with early recurrence (er) and late recurrence (lr).This study aims to assess the risk factors associated with er and lr and to validate different predictive scores (smsa, sert, and bcm) in identifying the risk of er and lr after lst resected by pemr in a european cohort.Methods: retrospective observational cohort study, based on a prospectively collected database, of large lst submitted to pemr.Results: a total of 108 patients were included in the study and the incidence rates of er and lr were 22 % and 8%, respectively.The lesion¿s size, sert, and bcm scores were independent predictor factors of er (p-value <0.05), while the lesion¿s site and bcm score were independent predictor factors of lr (p-value < 0.05).For the prediction of er, the sert score (cut-off > 1) presented the highest auroc (0.758 vs 0.697 from bcm and 0.647 from smsa).Regarding lr, the bcm model (cut-off > 2) presented the highest auroc (0.817 vs 0.708 from sert and 0.691 from smsa).Conclusions: we present the first external validation of the three scores mentioned in an european cohort.Sert and bcm scores had an acceptable performance in predicting er and lr.However, the bcm model was the only score that proved to be an independent predictor of both er and lr, proving to be valuable for both applications.¿type of adverse events/number of patients¿ intraprocedural bleeding (30) delayed bleeding (4) colorectal perforation (2) post-polypectomy syndrome (3) intraprocedural bleeding (30 patients) and delayed bleeding (4 patients) were all treated endoscopically.Colorectal perforation occurred in 2 patients.One was treated surgically, and one was treated endoscopically.Post-polypectomy syndrome (3 patients) was treated with antibiotics.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20267993
Report Number9614641-2024-01866
Device Sequence Number7315814
Product Code FDI
UDI-Device Identifier04953170328190
UDI-Public04953170328190
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-230U-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-H190L EVIS EXERA III COLONOVIDEOSCOPE; ERBE VIO 200S; PSD-60 ELECTROSURGICAL UNIT; SD-210U-15 DISPOSABLE ELECTROSURGICAL SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown